High Wind, Central Highlands
- When
- November 25, 2:10 PM MST to 2:30 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
Fast northwest flow over the area behind a slow-moving trough produced widespread windy conditions over much of eastern New Mexico. The strongest winds impacted the area around Clines Corners where a peak wind gust to 59 mph was reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Fast northwest flow over the area behind a slow-moving trough produced widespread windy conditions over much of eastern New Mexico. The strongest winds impacted the area around Clines Corners where a peak wind gust to 59 mph was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 25, 10:50 AM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1050 AM MST TUE NOV 25 2014 .AVIATION... 18Z TAF CYCLE VFR CONDITIONS EXPECTED THROUGH PERIOD. HOWEVER...STRONG NORTH TO NORTHWEST WINDS ALOFT OVER NEW MEXICO ALONG WITH A LEE TROUGH IN THE EASTERN PLAINS WILL SUPPORT MODERATELY STRONG WINDS THIS AFTERNOON AND EARLY EVENING...PARTICULARLY FROM THE CENTRAL HIGH TERRAIN TO THE EAST CENTRAL PLAINS. ALONG THE INTERSTATE 40 CORRIDOR...FROM KCQC TO KTCC...WEST TO SOUTHWEST WINDS WILL HAVE GUSTS RANGING FROM 25 TO 45 MPH. LOOK FOR WINDS TO RELAX MOST LOCATIONS AFTER SUNSET...EXCEPT ACROSS THE CENTRAL HIGHLANDS INCLUDING KCQC WHERE GUSTY WINDS WILL PERSIST OVERNIGHT. 05 && .PREV DISCUSSION...250 AM MST TUE NOV 25 2014... .SYNOPSIS... FINE FALL WEATHER ON THE WAY WITH HIGHER TEMPERATURES AND LOWER WINDS. WINDS WILL STAY UP TODAY ESPECIALLY OVER THE EAST. THE TEMPERATURES WILL REMAIN BELOW NORMAL DISSIPATE RISING 5 TO 10 DEGREES OVER YESTERDAY. A WEAK BACK DOOR FRONT WILL DROP INTO THE NORTHEAST TONIGHT AND WEAKEN WEDNESDAY. THIS WILL HOLD UP THE WARMUP IN THE FAR NORTHEAST FOR A DAY. FANTASTIC WEATHER FOR THANKSGIVING THROUGH THE WEEKEND. OUR NEXT STORM MAY ARRIVE EARLY NEXT WEEK FROM THE WEST. && .DISCUSSION... ANOTHER COLD MORNING WITH BRISK WINDS IN SOME AREAS. WINDS WILL HOLD UP TODAY WITH BREEZY TO WINDY CONDITIONS OVER MUCH OF THE EAST. SUNSHINE WILL GIVE WAY TO HIGH CLOUDS FROM NORTH TO SOUTH DURING THE DAY. WHILE HIGHS WILL BE MOSTLY 5 TO 10 DEGREES HIGHER THAN MONDAY...TEMPERATURES WILL STILL BE BELOW NORMAL...RIGHT AT NORMAL IN CLAYTON. A WEAK BACK DOOR COLD FRONT WILL DROP SOUTH INTO THE NORTHEAST AND EAST CENTRAL PLAINS TONIGHT BEFORE DISSOLVING WEDNESDAY. NO PRECIPITATION IS EXPECTED BUT WE WILL LOSE THE LEE SIDE TROUGH WEDNESDAY...RESULTING IN A SLOWER WARMUP IN THE NORTHEAST AND EAST CENTRAL ZONES. IN FACT WE HAVE 54 FOR A HIGH IN CLAYTON BOTH TODAY AND WEDNESDAY. WINDS WILL BE NOTICEABLY LESS ACROSS THE ENTIRE CWA WEDNESDAY. THE WARMING TREND WILL SKYROCKET THANKSGIVING AND FRIDAY WITH HIGHS ON FRIDAY 10 TO 20 DEGREES ABOVE LATE NOVEMBER NORMALS. ADD IN PLENTY OF SUNSHINE AND GENERALLY LIGHT WINDS AND WE HAVE THE MAKINGS FOR FANTASTIC WEATHER AND GREAT TRAVEL CONDITIONS THROUGH THE HOLIDAY PERIOD. THIS FINE WEATHER IS THANKS TO AN AREA OF HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST. THIS RIDGE WILL FLATTEN OVER THE UPCOMING WEEKEND...LOWERING HEIGHTS AND INCREASING THE WINDS. THE HIGH TEMPERATURES WILL LEVEL OFF OR DROP A LITTLE ON SATURDAY AND LOWER SEVERAL MORE DEGREES ON SUNDAY. A BACK DOOR FRONT LOOKS SLOWER ON THE EXTENDED MODELS...NOT REACHING THE FAR NORTHEAST UNTIL DURING THE DAY SUNDAY. THIS WILL KEEP HIGHS ABOVE NORMAL EVEN IN THE NORTHEAST. OUR NEXT STORM SYSTEM IS FORECAST TO REACH CA MONDAY AND RACE EAST TUESDAY...CROSSING NM TUESDAY NIGHT. PRECIPITATION CHANCES WILL BE BEST MONDAY NIGHT INTO TUESDAY NIGHT AND WILL FAVOR THE WESTERN HALF OF THE CWA. HIGH TEMPERATURES WILL CONTINUE TO DROP...FALLING BELOW NORMAL IN THE WEST BY TUESDAY AND NEAR NORMAL IN THE EAST. MODERATE WINDS WILL BE FELT BOTH DAYS. CHJ && .FIRE WEATHER... EXPECT A DRY AND RELATIVELY UNEVENTFUL WEATHER PATTERN FOR THE REMAINDER OF THE WEEK AND THROUGH THE COMING WEEKEND. DRY NW FLOW ALOFT ON THE WEEKDAYS WILL TRANSITION TO ZONAL FLOW ALOFT AND REMAIN DRY THIS WEEKEND. AFTER A COLD START...A WARMING TREND WILL COMMENCE TODAY THROUGH FRIDAY. HIGH TEMPERATURES SHOULD REACH AROUND NORMAL AREAWIDE WEDNESDAY...THEN PEAK AROUND 8 TO 19 DEGREES ABOVE NORMAL ON FRIDAY. MINIMUM HUMIDITIES WILL GENERALLY TREND DOWNWARD DAILY THROUGH SATURDAY...EXCEPT FOR WEDNESDAY WHEN THEY SHOULD CLIMB AS A WEAK UPPER LEVEL TROUGH BRIEFLY AMPLIFIES OVERHEAD AND AN EASTERLY WIND SHIFT OCCURS ON THE PLAINS. FLOW ALOFT WILL REMAIN BRISK ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY...AND THERE WILL BE A STOUT LEE TROUGH AT THE SURFACE. BREEZY TO WINDY CONDITIONS ARE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY DOWN THE I-40 CORRIDOR THROUGH THIS AFTERNOON. EXCEPT FOR POCKETS OF POOR VENTILATION AROUND RATON AND TAOS...VENT RATES LOOK GOOD TODAY DUE TO THE LINGERING WIND. HOWEVER...WIDESPREAD POOR VENTILATION IS EXPECTED WEDNESDAY AND THURSDAY AS WINDS WEAKEN. SPEEDS SHOULD TREND STRONGER AND VENTILATION SHOULD TREND UPWARD FRIDAY THROUGH THE WEEKEND AS WINDS ALOFT STRENGTHEN IN THE TRANSITION TO A ZONAL FLOW PATTERN. THIS WILL ALSO INDUCE A SURFACE TROUGH IN THE LEE OF THE SOUTHERN ROCKIES FAVORING THE PLAINS FOR STRONGER GUSTS EACH AFTERNOON. TEMPERATURES LOOK TO TREND DOWNWARD THIS WEEKEND INTO EARLY NEXT WEEK AS PRESSURE HEIGHTS FALL IN RESPONSE TO A DEEPENING LONG WAVE TROUGH OVER THE PACIFIC COAST. HUMIDITIES WILL ALSO TREND UPWARD SUNDAY AND MONDAY. GFS AND ECMWF DISAGREE ON TRACK...STRENGTH AND TIMING...BUT THEY DO GENERALLY AGREE ON THIS UPPER LEVEL TROUGH CROSSING NM WITH SOME PRECIPITATION AND POSSIBLY SOME WIND TUESDAY AND/OR WEDNESDAY OF THE COMING WORK WEEK. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 617 AM MST TUE NOV 25 2014 NMZ501>540-261300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 617 AM MST TUE NOV 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544071.